Jump to content

Mestinon


gdomaracki
 Share

Recommended Posts

After going to see Dr. Gookin last week and having problems with lots of tachycardia especially when I'm trying to sleep, he decided that he wanted me to try Mestinon.

So, yesterday morning I took 30mg and about 20 minutes after taking it I had what seemed to be an adrenic attack where I got all hot and clammy, racing heart, anxiety, shaking, weak and then at the end of it became extremely cold.

Heres my question, I'm not sure if the medication made me feel this way or if it was just my POTS flaring up and I was wondering what effects anyone else has had on this medication. What are your experiences?? Of course now I am terrified to try this medication again but I know that if I don't I will never be sure. And I really need to start taking something to get my heart rate to come down, so I'm not always tachy and tired.

Ugg, I just wish there was a more definate way to treat our symptoms rather than putting random harsh chemical compounds into our body and just waiting to see what kind of nasty effects it will have on us. :/

Link to comment
Share on other sites

You should consult your doctor.

That said, I had several side-effects when I tried Mestinon. The main problem was increased urination, which made me dehydrated and caused a flare-up. I also had leg cramps and pain. There were some others too...forgot 'em now though. Bottom line was: no mestinon for me.

It's suppose to help us strengthen weak leg muscles, which would ameliorate circulation problems. I did feel it worked, even in just the few days I was on it...but the dehydration was severe, so no way to stay on it. Later, I found other ways to rehabilitate, and that helped.

Good luck searching for the right treatment!

Link to comment
Share on other sites

I took mestinon for nearly 6 months starting at 30mg a day and working up to 180mg a day within the first 5-6 weeks. At first, I noticed a decrease in my peripheral burning skin pain (especially in my feet). My BP dropped (usually it's high on standing). I had more energy somewhat. Once I got on the higher dose, I began to have some numbness in my tongue which isn't uncommon. I think that, for me, it did cause too much sympathetic activation because I started getting these spells where I'd feel like I was tingling all over and my BP would go really high and I'd develop bad chest pain. I ended up going to the hospital and my toponin was elevated during one of these episodes. Usually when my BP shoots up, lying down will help normalize things. My BP was 185/105 even lying down which is what prompted me to go to the hospital. Nitroglycerin resolved my chest pain and elevated troponin and I was sent home the next day, and now I have a really good cardiologist as a result. :P

This was a VERY unusual reaction to the mestinon. I have chest pain and elevated BP on a regular basis as a result of POTS, and I think the mestinon just exacerbated things for me.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...